AN EARLIER generation of physicians was cognizant of the hazards of therapy with organic arsenical medications. Such preparations are still used for trypanosomiasis, amebiasis, and other parasitic infections. With international travel becoming commonplace, the modern physician anywhere in the world may suddenly find himself with such a problem. This reason alone prompts us to bring the entity of arsenical encephalopathy once again to the attention of the medical profession.
Report of Case
A 32-year-old white man previously in robust health, first complained of malaise, headache, and anorexia on April 21, 1964. On the following day he felt too ill to work, but that evening was able to attend a university class and give a lecture. He appeared well to his wife on returning home late in the evening. On the morning of April 23, he had difficulty in speaking and comprehending, as well as unsteadiness of gait, and was admitted